Aa
A
A
Close
1168718 tn?1439850410
discontinuing Copaxone
Hi guys, my Dr. ( lol) , suggested that we stop Copaxone because of the damage it was doing the the fat layer on my arms/thighs.  Has anyone had and adverse reactions when coming off the drug.  We want to see what will happen, he gave us his opinion, and then left it up to us.  So,
the US , as going to stop.  

any suggestions?

and we are still looking into the other drugs, and please give me your honest opinions !!!

Cheers,
Candy..!!

Cancel
9 Answers
Page 1 of 1
5112396 tn?1378021583
I think Avonex, as the lone intermuscular option of the injectables, is less prone to cause lipoatrophy. I'm not sure of Australia's timeline (my assumption based on 'Victoria' as your location) for Tecfidera approval or how amenable you are to taking such a recently approved drug, but I do think that Gilenya (another oral) is approved there as well and might be something to look into if injections are causing concern.

As far as transitioning to another drug or tapering the one you're currently on, I'm afraid I don't have any personal experience with that. But I do know that for various reasons people on this forum have switched drugs as well, so hopefully they'll be able to chime in on that!
Comment
Cancel
5112396 tn?1378021583
Comment
Comment
Submit Comment
382218 tn?1341185087
No experience going off Copaxone though I've never heard of this being a problem.  Suggest you call Shared Solutions as they ought to know and be in a position not just to tell you if there are withdrawal effects but if there are, how to mitigate them.

On another, related note: I'm curious as to why your doctor is recommending against giving Tysabri a try?
Comment
Cancel
382218 tn?1341185087
Comment
Comment
Submit Comment
1983221 tn?1333509785
I'm coming off Copaxone as well.  Part of the reason is I'm getting holes in my thighs and can no longer inject in my arms.  Im switching to Gilenya and wasn't told of any side effects from coming off Copaxone nor that I needed a period of time to rid my body of Copaxone before starting the Gilenya.
Comment
Cancel
1983221 tn?1333509785
Comment
Comment
Submit Comment
2015036 tn?1333001388
Hi Candy, I was on Copaxone for several months,but I had to come off it because of adverser reactions.  I didn't have any reactions to coming off it though.  I didn't have a dmd for about six weeks afterward, then I went on Avonex.  I don't have any personal experience with the newer drugs.
Comment
Cancel
2015036 tn?1333001388
Comment
Comment
Submit Comment
2015036 tn?1333001388
Funny, but I thought you were in Victoria, B.C.  I had no idea you might possibly be in Australia.
Comment
Cancel
2015036 tn?1333001388
Comment
Comment
Submit Comment
1475492 tn?1332887767
Hi Candy,

I can't comment about going off med's --- but I started Avonex 14 months ago. I love it! I lucked out and after the taper time frame have had minimal side affects. I started off with being super good about drinking all my fluids and pre-medicating with ibuprofen....within a few months I was only taking 600mg of ibuprofen at the time of my shot. Nothing else.

I have had 2 or 3 flares in since being on it. I am a bit overdue for a follow up of MRI's and Neuro-physical but I feel so much better than I did a year ago I am not complaining.

I would likely consider Tysabri if my doctor felt I was a good candidate only because I have heard that it can help heal lesions (there is proven regression of lesion load) and I'd LOVE a bit more stability in my vision.

Good luck to you... I really think it is trial and error. I would not have stayed on Avonex had my body rejected it. Good luck!
Comment
Cancel
1475492 tn?1332887767
Comment
Comment
Submit Comment
Avatar universal
Not sure if this helps:

Other than getting sick of injecting myself with a large needle, I had NO adverse side-effects from Avonex. Occasionally I might get a TINY bruise, if I went in at a funny angle. Other than that I had no issues.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
1637739 tn?1371692306
I see my neuro Friday and will most likely stop Copaxone next week so I start on Tecfidera.  They said there was waiting period or problem stopping quickly from it.  I have lesions on my c-spine and brain and want to go on something better.  

Best of luck on your choice!

Jeny
Comment
Cancel
1637739 tn?1371692306
Comment
Comment
Submit Comment
1396846 tn?1332463110
I was on Copaxone and had to stop due to it lowering my blood pressure, I didn't have any reactions to coming off of the med though wasn't even warned that there would be.

Good luck with whatever you try next, my body doesn't agree with medications, I have been through Copaxone, Gilenya and Avonex, not sure what I am going to do now.

I am sure you and your doctor will come up with the right therapy for you. Good luck!

Paula
Comment
Cancel
1396846 tn?1332463110
Comment
Comment
Submit Comment
Your Answer
1168718 tn?1439850410
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
Avatar f tn
Blank
essdipity
1831849 tn?1383231992
Blank
kwarendorf
Great Neck, NY
667078 tn?1316004535
Blank
HVAC
Durham, NC
987762 tn?1331031553
Blank
supermum_ms
Australia
5265383 tn?1453516751
Blank
aspen2
ON
144586 tn?1284669764
Blank
caregiver222